Hail, Okaloosa
- When
- April 6, 6:05 PM CST to 6:53 PM CST
- Where
- Okaloosa County, Crestview
- Measured
- 0.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 30.750, -86.600
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Apr 6, 2:11 PM CST, 3 hours 54 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
311 PM CDT WED APR 6 2005
.SHORT TERM...A LOW OVER ARKANSAS WITH AN ASSOCIATED COLD FRONT WILL
MOVE THROUGH THE SOUTHEASTERN STATES THROUGH THURSDAY. BY EARLY THIS
EVENING...THE FRONT WILL BE IN WESTERN MISSISSIPPI...BRINGING PCPN
FROM SOUTHEAST MISSISSIPPI CONTINUING EAST ACROSS SOUTHWEST ALABAMA
AND THE WESTERN FLORIDA PANHANDLE THIS EVENING.
LATEST GUIDANCE FROM HPC AS WELL AS DATA FROM SURFACE STATIONS...AND
RADAR AND SATELLITE DATA...ALL SHOW VERY HEAVY RAINFALL IS LIKELY
THROUGH THE REGION WITH POTENTIAL FOR 2 TO 4 INCHES OF RAIN OVER A
LARGE PART OF THE AREA TONIGHT. SOME AREAS MAY GET LOCALLY HIGHER
RAINFALL TOTALS IN THOSE SITUATIONS WHERE STRONG STORMS GROW IN SUCH
A PATTERN THAT THEY PERSISTENTLY MOVE OVER THE SAME AREAS....JUST AS
IT DID LAST WEEK...WITH AN INCREASING RISK OF FLOODING IN MOBILE...
BALDWIN...AND ESCAMBIA COUNTIES. 850MB TO 300MB THICKNESS DIVERGENCE
WITH ATTENDANT 850MB THETA-E RIDGE ARE PHASING TO CAUSE CONCERN THAT
DURATION OF THE RAINFALL EVENT COULD AGAIN BE VERY PROLONGED AND
WIDESPREAD.
GROUND PREVIOUSLY SATURATED FROM THE HEAVY RAIN OF LAST WEEK...AND
WHERE MANY CREEKS...STREAMS AND RIVERS ARE STILL AT OR ABOVE
BANK-FULL. THIS WOULD BRING A VERY FAST RUNOFF SITUATION
EXACERBATING FLASH FLOOD THREAT AGGRAVATE ALREADY EXISTING RIVER
FLOOD PROBLEMS.
.EXTENDED...NO SIGNIFICANT CHANGES. LOOKS LIKE THE NEXT EVENT WINDOW
WOULD BE LATE NEXT WEEK AROUND TAX DAY.
.MARINE...CONTINUED INCREASE IN ONSHORE FLOW EXPECTED TO DRIVE SEAS
UP TO 9 FEET AT TIMES OFFSHORE. ADVERTISING VISIBILITY BELOW 1 MILE
IN HEAVY PCPN UNTIL FROPA. AT THAT POINT DECREASING WIND WILL CUT
THOSE DOWN CONSIDERABLY BY TOMORROW AS PRECIP SCATTERS OUT.
.FIRE...NO CONCERNS. MODERATE RH IN 50S AND DISPERSION IN THE 30S
AND 40S.
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 63 74 56 73 / 90 20 10 10
PENSACOLA 64 75 57 74 / 100 40 10 10
DESTIN 65 72 62 72 / 100 50 10 20
EVERGREEN 60 74 54 72 / 100 40 20 10
WAYNESBORO 60 73 52 71 / 80 30 20 10
CAMDEN 61 75 53 72 / 100 40 30 20
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...SMALL CRAFT ADVISORY IN EFFECT TONIGHT GMZ630-650-670.
FLASH FLOOD WATCH IN EFFECT TONIGHT ALZ051>064.
FL...FLASH FLOOD WATCH IN EFFECT TONIGHT FLZ001>006.
SMALL CRAFT ADVISORY IN EFFECT THROUGH TODAY FOR GMZ655-675.
MS...FLASH FLOOD WATCH IN EFFECT TONIGHT MSZ067-075-076-078-
079.
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 445 PM CDT WED APR 6 2005 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-071100- BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH- COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE- GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL- OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE- WASHINGTON-WAYNE-WILCOX- 445 PM CDT WED APR 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...SOUTHEAST MISSISSIPPI AND THE EXTREME WESTERN PORTION OF THE FLORIDA PANHANDLE. .DAY ONE...TONIGHT... ...A TORNADO WATCH IS IN EFFECT UNTIL 7 PM THIS EVENING... ...A FLASH FLOOD WATCH REMAINS IN EFFECT TONIGHT... SOUTHERLY FLOW HAS TAPPED INTO DEEP MOISTURE AHEAD OF AN APPROACHING SURFACE TROUGH. MEANWHILE...A SERIES OF UPPER LEVEL DISTURBANCES WILL MOVE OVER THE REGION TONIGHT. AN UNSTABLE ENVIRONMENT THIS EVENING WILL ALLOW SOME OF THE STORMS TO BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS AS THE MAIN THREATS. ISOLATED TORNADOS WILL ALSO BE POSSIBLE. THE STORM PREDICTION CENTER HAS THE AREA OUTLOOKED FOR A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT. THE STORM SYSTEM WILL MOVE SLOWLY EAST AT 15 MPH ACROSS NORTHERN ARKANSAS AND TENNESSEE THROUGH THURSDAY. THE SLOWER MOVEMENT OF THE SYSTEM WILL BRING A LONG DURATION OF PROLONGED RAINFALL TO THE REGION. RAINFALL TOTALS OF 2 TO 5 INCHES ARE POSSIBLE WITH THIS SYSTEM. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... THE HEAVY RAINFALL WILL LIKELY CAUSE FLOODING OF AREA RIVERS TO CONTINUE INTO THE WEEKEND. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS AND EMERGENCY MANAGERS SHOULD BE ACTIVATED TONIGHT.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 110 PM CDT WED APR 6 2005 ALZ052-061900- WASHINGTON- 110 PM CDT WED APR 6 2005 ...A STRONG THUNDERSTORM MOVING INTO WASHINGTON COUNTY... AT 109 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 6 MILES SOUTH OF ESCATAWPA...AND MOVING NORTHEAST AT 30 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... TIBBIE...SEABOARD...TOPTON...HAWTHORN...SUNFLOWER AND TOINETTE THROUGH 200 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL UP TO AROUND ONE HALF INCH IN DIAMETER...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 126 PM CDT WED APR 6 2005 ALZ061-063-061900- LOWER MOBILE-UPPER MOBILE- INCLUDING THE CITIES OF...DOWNTOWN MOBILE... 126 PM CDT WED APR 6 2005 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER MOBILE COUNTY... AT 123 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 5 MILES SOUTHWEST OF TANNER WILLIAMS...AND MOVING EAST AT 30 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... TANNER WILLIAMS...BIG CREEK LAKE DAM...BIG CREEK LAKE...SNOW AND TANNER WILLIAMS ROADS...MOBILE AIRPORT...SEMMES AND LOTT AND COLEMAN DAIRY ROADS THROUGH 200 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
312 PM CDT WED APR 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM HAIL FOLEY 30.41N 87.68W
04/06/2005 0.75 INCH BALDWIN AL TRAINED SPOTTER
&&
GBSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 549 PM CDT WED APR 6 2005 ALZ051-MSZ067-062315- CHOCTAW-WAYNE- 549 PM CDT WED APR 6 2005 ...A STRONG THUNDERSTORM MOVING INTO NORTHWESTERN WAYNE COUNTY...MOVING TOWARD CHOCTAW COUNTY... AT 545 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 4 MILES NORTHWEST OF STRENGTHFORD...AND MOVING NORTHEAST AT 40 TO 50 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... EUCUTTA...HIWANNEE AND BOICE THROUGH 615 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST SATURDAY EVENING FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
628 PM CDT WED APR 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM HAIL LIBERTYVILLE 31.24N 86.46W
04/06/2005 1.75 INCH COVINGTON AL EMERGENCY MNGR
NEAR CR 56
&&
JCPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
657 PM CDT WED APR 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM HAIL MILLIGAN 30.75N 86.64W
04/06/2005 1.00 INCH OKALOOSA FL EMERGENCY MNGR
&&
DWSThe national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2005Every state in 2005This day in weather historyWarnings in Florida, April 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5443343.